MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602190
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Material Protrusion/Extrusion (2979); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2024).
 
Event or Problem Description
It was reported that after the port placement the device was allegedly dislodged and further intervention was required to recover the device and the device allegedly migrated.It was further reported that a separate procedure was used to complete the procedure.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that after the port placement, the line was allegedly dislodged from the hub and the device allegedly migrated.It was further reported that a separate procedure was used to remove the line from inside right atrium.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation.Two photos were provided for review.Therefore, the investigation is confirmed for the reported catheter fracture and material separation as a complete compound break was noted on the catheter segment near the port stem in the provided photo.However, the investigation is inconclusive for the reported migration issue as the exact circumstances at the time of reported event was unknown.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use states that: contraindications: ¿ this device is contraindicated for catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates of pinch-off.Preventing pinch- off the risk of pinch-off syndrome can be avoided by inserting the catheter via the internal jugular vein (ij).Subclavian insertion of the catheter medial to the border of the first rib may cause catheter pinch-off, which in turn results in occlusion causing port system failure during power injection.If you choose to insert the catheter into the subclavian vein, it should be inserted lateral to the border of the first rib or at the junction with the axillary vein because such insertion will avoid compression of the catheter, which can cause damage and even sever the catheter.The use of image guidance upon insertion is strongly recommended.A radiographic confirmation of catheter insertion should be made to ensure that the catheter is not being pinched.H10: b2, b5, d4 (expiry date: 05/2024), g3, h6 (patient and method).H11: h6 (device, result and conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11911292
Report Number3006260740-2021-02090
Device Sequence Number4175956
Product Code LJT
UDI-Device Identifier00801741025549
UDI-Public(01)00801741025549
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602190
Device Catalogue Number0602190
Device Lot NumberREDX2583
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;